Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Constant Nausea 8 weeks post-op!?!



Recommended Posts

Posted (edited)

Hello all, I waited a while to post this and just left the doctors (and I’m a little frustrated) so I finally decided to reach out via the forums.

I am eight weeks postop and I have been dealing with constant but random bouts of nausea for three weeks now. They do not coincide with eating. They happen before I’ve even eaten anything and sometimes even directly after eating things. The best I can describe it as is a hunger pang. I am on omeprazole and have been for the entire time and that fact alone made my doctor almost completely rule out an ulcer or anything like that in my actual stomach. They thought it was gall stones maybe, but the ultrasounds came back negative and I’m not having sharp shooting pains, I’m just having radiating hunger pangs - The kind of nausea that you get when you haven’t eaten anything. I feel these randomly throughout the day including just plain nausea, gas and have had light color stools sometimes.

The doctor put me on a stronger PPI but told me we can do an endoscopy if it doesn’t work so I am just waiting.

Has anyone else experienced something like this? It is really putting a damper on my life, I am constantly interrupted with any good mood by queasiness.

My next instinct is to assume that maybe I am just very dehydrated? I have been struggling since the beginning to get enough Water in, so maybe that is it. I am scheduled for a appointment with my primary doctor on Tuesday, but any help or tips would be appreciated while I wait for the doctors to figure it out.

Edited by Allie bird

Share this post


Link to post
Share on other sites

I am sorry to hear you are having difficulty with nausea. It must be frustrating to not know what is causing it.

I was given anti-nausea meds by my surgeon for after the surgery. If you don't already have a prescription for that, perhaps you can ask your surgeon if that is appropriate. I agree it might be a good idea to see what your primary doctor thinks, too, maybe they have some suggestions to help figure it out.

I only seemed to get nauseated at night before bed and it was right after taking my nighttime medications & Vitamins. I think it was connected to the vitamins in my case. The anti-nausea medication helped, and I continued that for a few weeks & changed some of my vitamins & timing of them.

Dehydration can cause nausea (& so can blood pressure changes), so you could be right that it could be a contributing factor. If you suspect you are just slightly dehydrated, maybe you can try incorporating electrolyte powders (Liquid IV, Pedialyte). I know it is tough to get those fluids down the first few weeks, and even harder with nausea.

I hope you figure it out & feel better soon. 🤞 Keep us updated. 😁

Share this post


Link to post
Share on other sites

I would agree that it sounds like it might well be GERD, so a stronger PPI is a good way to start.

I would also suggest working on increasing your Fluid intake for a variety of reasons - keep a water bottle with Water or flavored water or something in your hand or right next to you as much as possible so you can sip sip sip all day. Try different temperatures of water, different flavor packets, etc.

Hope you find a solution!

Share this post


Link to post
Share on other sites

There are also over the counter anti-nausea pills & Mylanta that may be helpful in the meantime.

Screenshot_20211007-151509_Samsung Internet.jpg

Share this post


Link to post
Share on other sites

My nausea for the first few months following surgery was as follows: I waited to long to eat... I got nauseous. I ate too much... I got nauseous. Needless to say, I dealt with frequent nausea as well. I think it's the norm in some. It does get better and eventually go away. Mostly (I just learned to not wait too long to eat otherwise I get nausea or I get stomach upset AFTER I eat. It's annoying).

Share this post


Link to post
Share on other sites

Omeprazole was the cause of my early nausea. Does this happen when you take the Omeprazole prior to a meal?

Share this post


Link to post
Share on other sites

56 minutes ago, laurenantics said:

Omeprazole was the cause of my early nausea. Does this happen when you take the Omeprazole prior to a meal?

Nah I’ve been taking omeprazole since before surgery and have never had issues.

2 hours ago, NovaLuna said:

My nausea for the first few months following surgery was as follows: I waited to long to eat... I got nauseous. I ate too much... I got nauseous. Needless to say, I dealt with frequent nausea as well. I think it's the norm in some. It does get better and eventually go away. Mostly (I just learned to not wait too long to eat otherwise I get nausea or I get stomach upset AFTER I eat. It's annoying).

Interesting. This may also be it for me as well. I do tend to wait too long to eat and it could very well be this same situation.

2 hours ago, lizonaplane said:

I would agree that it sounds like it might well be GERD, so a stronger PPI is a good way to start.

I would also suggest working on increasing your Fluid intake for a variety of reasons - keep a water bottle with Water or flavored water or something in your hand or right next to you as much as possible so you can sip sip sip all day. Try different temperatures of Water, different flavor packets, etc.

Hope you find a solution!

I am excited to try the new one. Maybe it will help.

2 hours ago, Candace76 said:

I am sorry to hear you are having difficulty with nausea. It must be frustrating to not know what is causing it.

I was given anti-nausea meds by my surgeon for after the surgery. If you don't already have a prescription for that, perhaps you can ask your surgeon if that is appropriate. I agree it might be a good idea to see what your primary doctor thinks, too, maybe they have some suggestions to help figure it out.

I only seemed to get nauseated at night before bed and it was right after taking my nighttime medications & Vitamins. I think it was connected to the Vitamins in my case. The anti-nausea medication helped, and I continued that for a few weeks & changed some of my vitamins & timing of them.

Dehydration can cause nausea (& so can blood pressure changes), so you could be right that it could be a contributing factor. If you suspect you are just slightly dehydrated, maybe you can try incorporating electrolyte powders (Liquid IV, Pedialyte). I know it is tough to get those fluids down the first few weeks, and even harder with nausea.

I hope you figure it out & feel better soon. 🤞 Keep us updated. 😁

You are so so kind. I didn’t anticipate anyone even responding and am overwhelmed with everyone’s support. Thank you and everyone!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • UniquelyMe28

      Exciting news for me. Found out I will be having my surgery October 25th! 
      · 0 replies
      1. This update has no replies.
    • Jrule

      Any od 63 years old  or older having weight loss surgery or have had weight loss surgery.
       
       
      · 0 replies
      1. This update has no replies.
    • HeBrokeTheChains

      I had surgery on September 27th and I am one of the very blessed ones that have had no pain to speak of besides a couple days of gas pain. I have lost 9 lb since surgery, and I am feeling a little like I should have lost more by now. Is that realistic? Or am I being too fussy?
      · 0 replies
      1. This update has no replies.
    • QUEEN2021

      Hello everyone.. I had my surgery on Sept 30th 2021.. and it has been an horrible experience to me. I can't hold down fluids or soft food. so much mucus is coming up!! and I'm spitting all day. I'm so sad over this journey. is anyone having this same issue? if so, what are you doing about it. 
      · 1 reply
      1. SleeverSk

        Are you on meds for reflux? If not you should be at this point. If you are already on reflux meds get in touch with your surgeon asap as this is not normal. If fact i would be getting in touch with the surgeon either way. I hope your issue is resolved and you feel better soon

    • Meganator

      Tomorrow is the big day! Getting sleeved in the morning and possibly spending a dark and stormy night in the hospital after. I'm actually excited about that because rain on wedding days and birthdays is considered a sign of good luck- so wouldn't a commitment of re-birth qualify as well?
      Can't wait to see y'all on the other side!
      · 0 replies
      1. This update has no replies.
  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×